Hi, and thanks for your medical question on eHealth forum!
If your periods are irregular, then you cannot be sure when you ovulate. In such a scenario using condoms can result in failures as condoms can tear or leak. I suggest you consult your gynecologist regarding this. You need to be put on some hormonal pills which will regularize your cycles as well as work as contraceptive pills.
Also cause of irregularity of periods need to be found out which could be due to: high level of stress, dramatic changes in your life style, high cholesterol, hormonal imbalance as seen in thyroid problems and PCOS, chain smoking etc. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.